Format

Send to

Choose Destination
Intensive Care Med. 2000 Aug;26(8):1144-6.

Coma mimicking brain death following baclofen overdose.

Author information

1
Department of Critical Care, London Health Sciences Centre, Ontario, Canada.

Abstract

Baclofen toxicity can be a cause of profound coma with brainstem dysfunction mimicking brain death, and is mainly a clinical diagnosis. Measuring plasma levels is not always possible and may be misleading. Imaging results are usually normal. Electroencephalography may show a pattern of burst suppression. At present no effective specific therapy is available. However, as demonstrated in our case, the prognosis can be good even in severe cases, provided it is recognized early enough, and appropriate supportive measures are instituted.

Comment in

PMID:
11030173
DOI:
10.1007/s001340051330
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Springer
Loading ...
Support Center